MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVSM10060
Medical Device Problem Codes Break (1069); Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent graft placement procedure for stenosis declot in dialysis graft, only the first couple of struts were allegedly deployed.It was further reported that at one point resistance was felt on the wheel and it was not deploying correctly.Reportedly, the stent was removed from the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 08/2024).
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the delivery system was returned for evaluation, and the force transmitting proximal sheath was broken which indicates high tensile forces were experienced during deployment.Though the stent was returned completely deployed, it is thought that this happened post the reported event since the catheter was still inside the introducer.It is considered the break of the proximal sheath led to the impossibility to completely deploy the stent which leads to confirmed results for break and misfire.It was reported that there was no calcification/tortuosity but the lesion was not pre-dilated.Based on evaluation of the sample, the investigation is closed with confirmed results for break and misfire.A definite root cause could not be established.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instruction for use state: "pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated", and "0.035 inch guidewire of appropriate length (.), introducer sheath with appropriate inner diameter" should be used; the packaging pictogram indicates the use of an 8f introducer.Holding and handling of the system throughout deployment was found sufficiently described.H10: d4 (expiry date: 08/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16740805
Report Number9681442-2023-00129
Device Sequence Number6709836
Product Code PFV
UDI-Device Identifier00801741106392
UDI-Public(01)00801741106392
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM10060
Device Catalogue NumberAVSM10060
Device Lot NumberANGV3172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite